Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 89, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 18, 2010, 6:57 PM CDT for George County, Mississippi; Mobile County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2010, 6:57 PM CDT (23:57 UTC)
- Expired
- Jun 18, 2010, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 12.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2694 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377 WUUS54 KMOB 182357 SVRMOB ALC097-MSC039-190045- /O.NEW.KMOB.SV.W.0089.100618T2357Z-100619T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 657 PM CDT FRI JUN 18 2010 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI... WEST CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 745 PM CDT * AT 657 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH. THIS STORM WAS 3 MILES NORTHEAST OF SHIPMAN...OR ABOUT 9 MILES EAST OF LUCEDALE...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN GEORGE COUNTY AT 710 PM CDT RURAL WESTERN MOBILE COUNTY AT 710 PM CDT RURAL SOUTHEASTERN GEORGE COUNTY AT 720 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3073 8833 3075 8861 3098 8851 3099 8831 TIME...MOT...LOC 2357Z 006DEG 15KT 3089 8844 $$
1 follow-up statement
456 WWUS54 KMOB 190042 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 742 PM CDT FRI JUN 18 2010 ALC097-MSC039-190053- /O.EXP.KMOB.SV.W.0089.000000T0000Z-100619T0045Z/ GEORGE MS-MOBILE AL- 742 PM CDT FRI JUN 18 2010 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOBILE AND EASTERN GEORGE COUNTIES WILL EXPIRE AT 745 PM CDT... LAT...LON 3073 8833 3075 8861 3098 8851 3099 8831 TIME...MOT...LOC 0043Z 006DEG 15KT 3070 8846 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:55 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 18, 6:55 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 655 PM CDT FRI JUN 18 2010 .AVIATION (19/00Z ISSUANCE)...CONVECTION HAS BEEN TRYING TO RE-DEVELOP ACROSS THE INTERIOR. A CYCLONIC GYRE HAS FORMED FROM OUTFLOW BOUNDARY PROPAGATION WITH IFR OR SUB IFR CONDITIONS LIKELY. DEVELOPMENT OVER THE REMAINDER OF THE AREA SHOULD COMMENCE BEFORE 2 PM. RADAR VELOCITY DATA SHOWS GUSTS IN EXCESS OF 30 MPH COULD OCCUR ESPECIALLY FROM BEARING 290 TO 030 WITHIN 50 MILES OF MOBILE. CONVECTIVE ACTIVITY WILL SLOWLY DIMINISH THIS EVENING WITH LATE NIGHT VFR CONDITIONS POSSIBLE. THE "MESO-LOW" MAY BRING SOME CHOPPY AIR WITHIN A FEW THOUSAND FEET OF THE GROUND. PATCHY LATE NIGHT FOG IN PLACES ESPECIALLY WHERE IT RAINED HEAVILY. SATURDAY WILL BE SIMILAR WITH EARLY MORNING CONVECTION ALONG THE COAST AND MOVING INLAND AS THE DAY HEATS UP. ***************************PREVIOUS*************************** .SHORT TERM [TONIGHT THROUGH SUNDAY NIGHT]...LARGE AREA OF UPPER HIGH PRESSURE CENTERED OVER SOUTHEAST TEXAS WILL EVOLVE INTO AN ELONGATED RIDGE EXTENDING FROM THE SOUTHERN PLAINS TO THE MID ATLANTIC STATES BY LATE SUNDAY. SERIES OF UPPER LEVEL IMPULSES WILL MOVE SOUTHWARD ALONG THE EASTERN PERIPHERY OF THE UPPER HIGH OVER THE WEEKEND. MEANWHILE WEAK SURFACE LOW PRESSURE OVER SOUTHERN GEORGIA WILL DRIFT VERY SLOWLY SOUTHWEST ACROSS THE FLORIDA PANHANDLE ON SUNDAY...AND INTO THE NORTH CENTRAL GULF OF MEXICO SUNDAY NIGHT. THE COMBINATION OF DECREASED STABILITY DURING MAX DAYTIME HEATING AND ENHANCE LIFT WITH THE UPPER IMPULSES WILL LEAD TO MORE SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS WEEKEND. A FEW STORMS COULD BE STRONG TO MARGINAL SEVERE WITH MLCAPES CAPES OF 2000 TO 3000 J/KG...WITH LOCALIZED WIND DAMAGE...SMALL HAIL...FREQUENT LIGHTING AND HEAVY RAIN POSSIBLE AS PW VALUES STAY BETWEEN 1.5 TO 2.0 INCHES AND STORMS ARE SLOW MOVERS. THE HOT TEMPERATURES WILL PERSIST OVER THE WEEKEND...WITH HIGHS ABOUT 4 TO 8 DEGREES ABOVE NORMAL...RANGING FROM THE LOW 90S ALONG THE COAST...TO THE MID 90S INLAND AREAS. MAX HEAT INDICES WILL CONTINUE TO PUSH UPWARDS OF 100 TO 105 DEGREES. SCATTERED EARLY EVENING CLOUDS WILL THIN OUT EACH NIGHT...WITH LOWS RANGING FROM THE MID 70S INLAND AREAS...WITH THE UPPER 70S ALONG THE COASTAL SECTIONS. /22 .LONG TERM [MONDAY THROUGH FRIDAY]...NO CHANGES NEEDED TO THE EXTENDED PERIODS AT THIS TIME. /22 && .MARINE...WINDS WILL REMAIN MOSTLY LIGHT AND TIED TO THE SEA BREEZE CIRCULATION THROUGH THE WEEKEND. EXCEPTIONS BEING VARIABLE...STRONG AND GUSTY WINDS NEAR MOSTLY LATE NIGHT AND EARLY MORNING THUNDERSTORMS DEVELOPING ON THE LAND BREEZE. A WEAK WESTERLY MOVING TROUGH WILL SLIDE UNDER THE BERMUDA HIGH THE FIRST OF THE WEEK... INCREASING THE GRADIENT...RESULTING IN EAST AND SOUTHEAST WINDS 10 TO 15 MPH WITH SLIGHTLY BUILDING SEAS MONDAY INTO MID WEEK. /11 && .AVIATION [18/18Z]...SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE INTERIOR AREAS BETWEEN 11 AM AND NOON WILL DRIFT SOUTH. THE MORE NUMEROUS CONVECTION AT NOON WAS EAST OF A DESTIN CAMDEN LINE. SOME BRIEF IFR CONDITIONS IN VISIBILITY AND CEILING POSSIBLE. DEVELOPMENT OVER THE REMAINDER OF THE AREA SHOULD COMMENCE BEFORE 2 PM. BOTH AREAS HAVE THE POSSIBILITY OF BRIEF STRONG AND VARIABLE SURFACE WINDS...A FEW GUSTS IN EXCESS OF 50 MPH MAY OCCUR. ACTIVITY DIMINISHES THIS EVENING WITH A MOSTLY VFR NIGHT...A LITTLE PATCHY LATE NIGHT FOG IN PLACES. SATURDAY SHOULD BE SIMILAR WITH EARLY MORNING CONVECTION ALONG THE COAST AND DEVELOPING INLAND AS THE DAY HEATS UP. /11 && .FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG WITH ELEVATED AFTERNOON HUMIDITY LEVELS THROUGH THE WEEKEND. WINDS GENERALLY LIGHT AND WEST TO SOUTHWEST IN THE AFTERNOON AND LIGHT NORTHERLY WIND NEAR SHORE IN THE MORNINGS. WINDS STRONGER AND VARIABLE NEAR THUNDERSTORMS. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 94 74 94 / 20 50 20 30 PENSACOLA 77 94 77 95 / 20 50 20 30 DESTIN 79 91 78 91 / 20 50 20 40 EVERGREEN 73 96 72 97 / 20 50 20 20 WAYNESBORO 73 95 72 96 / 20 30 20 20 CAMDEN 73 96 73 97 / 20 40 20 20 CRESTVIEW 73 96 72 97 / 20 50 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 18, 6:10 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 610 AM CDT FRI JUN 18 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 610 AM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS OVER THE COASTAL WATERS THIS MORNING WILL REDEVELOP OVER LAND LATE THIS MORNING. AN ISOLATED STRONG STORM WITH GUSTY WINDS...HEAVY RAINS AND FREQUENT LIGHTNING WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST DURING THE OUTLOOK PERIOD. LOCALLY HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES WILL ALL BE A THREAT IN STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE STORMS IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 1:59 PM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 159 PM CDT FRI JUN 18 2010 FLZ003-004-006-181945- INLAND SANTA ROSA-COASTAL OKALOOSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...NAVARRE... 159 PM CDT FRI JUN 18 2010 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST OKALOOSA AND SANTA ROSA COUNTIES... AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM MUNSON TO 6 MILES NORTHWEST OF MARY ESTHER...MOVING NORTHWEST AT 5 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MUNSON...HAROLD...NAVARRE...MILTON NEAR WHITING FIELD AND ALLENTOWN THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, Jun 18, 2:22 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM TSTM WND GST 5 N WRIGHT 30.52N 86.64W
06/18/2010 M64 MPH OKALOOSA FL MESONET
USAF MESONET SITE
&&
DONFSpecial weather statement, Jun 18, 4:19 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 419 PM CDT FRI JUN 18 2010 ALZ061-063-182200- UPPER MOBILE-LOWER MOBILE- 419 PM CDT FRI JUN 18 2010 ...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MOBILE GREYHOUND PARK...MOVING NORTHWEST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MOBILE GREYHOUND PARK...TILLMANS CORNER...KNOLLWOOD HOSPITAL... SCHILLINGER AND THREE NOTCH...DAWES AND HUTCHENS ELEMENTARY SCHOOL THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL RATES 1 TO 2 INCHES AN HOUR NOW AND POSSIBLY 2 TO 4 INCHES PER HOUR SHORTLY...BRINGING PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER TO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Local storm report, Jun 18, 5:28 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
528 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG ELBERTA 30.41N 87.60W
06/18/2010 BALDWIN AL FIRE DEPT/RESCUE
IN DOWNTOWN ELBERTA...ROOF OFF...TREES DOWN...POWER LINES
DOWN...STORE SIGNS DAMAGED.
&&
GENESpecial weather statement, Jun 18, 6:39 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 639 PM CDT FRI JUN 18 2010 ALZ061-063-MSZ079-190030- UPPER MOBILE-GEORGE-LOWER MOBILE- 639 PM CDT FRI JUN 18 2010 ...A STRONG THUNDERSTORM WILL AFFECT GEORGE AND MOBILE COUNTIES... AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KUSHLA...MOVING SOUTHWEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EIGHT MILE...WHISTLER...LOTT AND COLEMAN DAIRY RO...I65 AND US 45... SEMMES...FOREST HILL AND MAGNOLIA GROVE GOLF COURSE THROUGH 730 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:43 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Wayne | 62 min |
| Jun 18, 6:22 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene | 38 min |
| Jun 18, 2:10 PM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 18, 3:47 PM CDT | Special Marine Warning | MOB | 58 min | |
| Jun 18, 4:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 40 min |
| Jun 18, 4:23 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 37 min |
| Jun 18, 4:42 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 48 min |
| Jun 18, 4:46 PM CDT | Special Marine Warning | MOB | 59 min | |
| Jun 18, 5:03 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 13 min |
| Jun 18, 5:09 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 51 min |
| Jun 18, 5:11 PM CDT | Special Marine Warning | MOB | 64 min | |
| Jun 18, 5:31 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2010Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.